Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 310, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2013, 9:07 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2013, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 27, 2013, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 164 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:10 PM CDT | TSTM WND DMG | Shelby, MS | TREE DOWNED ON A GAS METER AT ROBERT D. GREY STREET AND A TREE DOWNED ON A CAR AT 1612 FOREST STREET IN SHELBY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4660 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325
WUUS54 KJAN 280207
SVRJAN
MSC011-133-151-280300-
/O.NEW.KJAN.SV.W.0310.130628T0207Z-130628T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
CLEVELAND...
NORTHWESTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUND BAYOU MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RENOVA BY 915 PM CDT...
CLEVELAND BY 920 PM CDT...
BOYLE BY 925 PM CDT...
SHAW AND BENOIT BY 945 PM CDT...
SCOTT BY 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3399 9065 3399 9053 3352 9058 3354 9122
3360 9113 3370 9121 3367 9111 3368 9103
3371 9107 3371 9114 3377 9115 3378 9099
3386 9108 3393 9102 3397 9110 3400 9102
3396 9098 3408 9088
TIME...MOT...LOC 0207Z 012DEG 22KT 3384 9082
$$
193 follow-up statements
024
WWUS54 KJAN 280230
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT THU JUN 27 2013
MSC151-280240-
/O.CAN.KJAN.SV.W.0310.000000T0000Z-130628T0300Z/
WASHINGTON MS-
930 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
WASHINGTON COUNTY IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LAT...LON 3386 9056 3356 9058 3352 9058 3354 9122
3360 9113 3370 9121 3367 9111 3368 9103
3371 9107 3371 9114 3377 9115 3378 9099
3386 9108 3393 9102 3397 9110 3400 9102
3396 9098 3398 9096
TIME...MOT...LOC 0230Z 012DEG 22KT 3370 9086
$$
MSC011-133-280300-
/O.CON.KJAN.SV.W.0310.000000T0000Z-130628T0300Z/
SUNFLOWER MS-BOLIVAR MS-
930 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR BOLIVAR AND CENTRAL SUNFLOWER COUNTIES...
AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PACE
MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BENOIT BY 940 PM CDT...
SHAW BY 945 PM CDT...
SCOTT BY 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3386 9056 3356 9058 3352 9058 3354 9122
3360 9113 3370 9121 3367 9111 3368 9103
3371 9107 3371 9114 3377 9115 3378 9099
3386 9108 3393 9102 3397 9110 3400 9102
3396 9098 3398 9096
TIME...MOT...LOC 0230Z 012DEG 22KT 3370 9086
$$
19226
WWUS54 KJAN 280246
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 PM CDT THU JUN 27 2013
MSC133-280256-
/O.CAN.KJAN.SV.W.0310.000000T0000Z-130628T0300Z/
SUNFLOWER MS-
946 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SUNFLOWER COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LAT...LON 3391 9097 3385 9075 3353 9079 3354 9122
3360 9113 3370 9121 3367 9111 3368 9103
3369 9105 3371 9107 3371 9114 3376 9115
3377 9104 3378 9099 3378 9100 3378 9099
3386 9108 3393 9102
TIME...MOT...LOC 0246Z 012DEG 22KT 3363 9087 3375 9110
$$
MSC011-280300-
/O.CON.KJAN.SV.W.0310.000000T0000Z-130628T0300Z/
BOLIVAR MS-
946 PM CDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN BOLIVAR COUNTY...
AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF BENOIT TO 7 MILES
WEST OF BEULAH MOVING SOUTH AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BENOIT BY 955 PM CDT...
SCOTT AND LAMONT BY 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3391 9097 3385 9075 3353 9079 3354 9122
3360 9113 3370 9121 3367 9111 3368 9103
3369 9105 3371 9107 3371 9114 3376 9115
3377 9104 3378 9099 3378 9100 3378 9099
3386 9108 3393 9102
TIME...MOT...LOC 0246Z 012DEG 22KT 3363 9087 3375 9110
$$
19914
WWUS54 KJAN 280256
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT THU JUN 27 2013
MSC011-280306-
/O.EXP.KJAN.SV.W.0310.000000T0000Z-130628T0300Z/
BOLIVAR MS-
956 PM CDT THU JUN 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOLIVAR COUNTY WILL
BE ALLOWED TO EXPIRE AT 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3391 9097 3385 9075 3353 9079 3354 9122
3360 9113 3370 9121 3367 9111 3368 9103
3369 9105 3371 9107 3371 9114 3376 9115
3377 9104 3378 9099 3378 9100 3378 9099
3386 9108 3393 9102
TIME...MOT...LOC 0256Z 012DEG 22KT 3357 9089 3369 9112
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:06 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 27, 4:06 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT THU JUN 27 2013 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...PRIMARY CONCERNS OVER THE NEXT FEW DAYS WILL CENTER AROUND THUNDERSTORM CHANCES THROUGH SATURDAY...WHEN A COLD FRONT WILL PUSH ACROSS THE REGION. LATEST UA ANALYSIS AND WATER VAPOR IMAGERY INDICATE LONGWAVE RIDGING OVER THE WESTERN AND CENTRAL UNITED STATES WITH TROUGHING OVER THE EASTERN SEABOARD AND NORTHERN ATLANTIC. THIS LEAVES OUR AREA IN NORTHERLY FLOW ALOFT...WHICH HAS BEEN BRINGING PERIODIC UPPER DISTURBANCES RESULTING IN THUNDERSTORM COMPLEXES PASSING NEAR THE AREA. ONE SUCH COMPLEX PASSED JUST EAST OF THE AREA EARLY THIS MORNING. SO FAR TODAY IT HAS BEEN MOSTLY CLEAR ALLOWING TEMPERATURES TO WARM INTO THE LOW TO MID 90S. DEWPOINTS ARE HANGING IN THE LOW TO MID 70S...MAKING IT A RATHER UNCOMFORTABLE DAY WITH HEAT INDICES IN THE TRIPLE DIGITS. THE ATMOSPHERE IS QUITE UNSTABLE THIS AFTERNOON... WITH SBCAPES INDICATED BY SPC MESOANALYSIS TO BE IN THE 3000-4000 J/KG RANGE ACROSS THE AREA. WE WILL LIKELY SEE SCATTERED CONVECTION DEVELOP LATER THIS AFTERNOON OVER EASTERN MS...WHERE OUTFLOW FROM THE THUNDERSTORM COMPLEX THIS MORNING COULD HELP SERVE AS A FOCUS FOR DEVELOPMENT. ANOTHER DISTURBANCE WILL TRACK ACROSS THE REGION OVERNIGHT AND MAY BRING ANOTHER DYING COMPLEX INTO THE MIDSOUTH. SOME OF THIS ACTIVITY COULD REACH THE HIGHWAY 82 CORRIDOR BEFORE 12Z. ON FRIDAY THE UPPER TROUGH WILL BUILD SOUTHWARD AND WESTWARD PUSHING A SURFACE FRONT SOUTHWARD TOWARD THE REGION. THOUGH SOME PRECIPITATION IN THE FORM OF A DYING THUNDERSTORM COMPLEX MAY BE ONGOING IN THE MORNING...THE BETTER CHANCE FOR MORE POTENT STORMS WILL COME IN THE LATE AFTERNOON AND EVENING HOURS. BY THIS TIME... INSTABILITY WILL BE MAXIMIZED WITH GUIDANCE PROGGING CAPES OVER 3500 J/KG AND 0-6 KM BULK SHEAR MAGNITUDES WILL BE INCREASING TO THE 30-40 KT RANGE INTO THE EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH MS EASTWARD INTO NORTH AL AND MOVE SOUTHWARD THROUGH THE EVENING. GIVEN THE ABUNDANT INSTABILITY AND SHEAR...SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN. HAIL TO QUARTER SIZE WILL ALSO BE POSSIBLE. THESE THREATS WILL CONTINUE TO BE MENTIONED IN THE HWO AND GRAPHICAST PRODUCTS. THE FRONT WILL PUSH SOUTH OF THE AREA EARLY ON SATURDAY...WITH RAIN CHANCES ONLY LINGERING ACROSS THE PINE BELT DURING THE DAYTIME. ASIDE FROM ENDING RAIN CHANCES...ANOTHER PLEASANT IMPACT FROM THE FRONT WILL BE A SOMEWHAT DRIER AIR MASS. DEWPOINTS IN THE 60S WILL MAKE HIGHS NEAR 90 QUITE A BIT MORE TOLERABLE THAN THE DEWPOINTS IN THE 70S HAVE BEEN THE PAST FEW DAYS. /DL/ LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED IN THE LONG TERM WITH INCREASED RAIN CHANCES DURING THE EARLY PART OF THE NEXT WEEK. POPS SUNDAY THROUGH TUESDAY ARE TRICKY AND WILL BE DETERMINED BY POSITIONING OF LARGE SCALE TROUGH AXIS, SMALL PERTURBATIONS PASSING THROUGH, AND AVAILABLE LOW-LVL MOISTURE. MAV GUIDANCE NUMBERS SEEMED LOW GIVEN OVERALL PATTERN OF TROUGHING PATTERN WITH DYNAMICALLY INDUCED LIFT EXPECTED BUT DID LOWER INHERITED GRIDS TO KEEP SOME CONSISTENCY. CAVEAT TO WHY MAV HAD LOWER POPS IS LIKELY RELATED TO MODEL TROUGH AXIS POSITIONING WITH SOME SUGGESTING AXIS FARTHER EAST...PLACING THE ARKLAMISS IN SUBSIDENCE VS. BETTER DIVERGENCE ALOFT IF AXIS WAS FARTHER WEST. REGARDLESS, TEMPS WILL BE BELOW NORMAL BY ABOUT 5 DEGREES WITH HIGHS IN THE MID TO UPPER 80S VS. THE MORE NORMAL LOWER TO MID 90S THIS TIME OF YEAR. FOR MID TO LATE WEEK, DECENT AGREEMENT FOR GFS/EC SUGGESTS A CLOSED LOW REMAINING ACROSS CNTRL CONUS WITH SUBTLE SUBTROPICAL RIDGING BUILDING BACK INTO THE SE CONUS. PWATS WILL CLIMB BACK INTO 1.5-1.8" RANGE AND MORE DIURNAL PATTERN OF SHOWERS AND THUNDERSTORMS LOOKS PROBABLE UNDER MORE SW FLOW ALOFT TOWARDS THE FOURTH OF JULY. MAV TEMPS WERE GENERALLY FOLLOWED FOR HIGHS WITH NEW GUIDANCE LOWER THAN PREVIOUS OUTPUT. LOWS WERE RAISED 1-3 DEGREES MOST MORNINGS AS CLOUDS AND WARM GROUND SHOULD KEEP TEMPS FROM FALLING TO DEWPOINT. /ALLEN/ && .AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. THERE COULD BE SOME BRIEF MVFR TO IFR CONDITIONS LATE TONIGHT AS THERE IS SOME CHANCE OF STRONG STORMS AROUND GTR/CBM. CONFIDENCE TOO LOW AT THIS POINT TO INCLUDE IN TAF OTHER THAN VCTS. FEW TO SCATTERED CU TODAY WITH BASES FROM 4 TO 6 KFT AND SOUTH TO SOUTHWEST WINDS FROM 8 TO 15 MPH. ADDITIONAL TSRA MORE LIKELY FRIDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT MOVING SOUTH. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 94 74 90 / 21 22 50 14 MERIDIAN 72 94 73 92 / 25 31 61 19 VICKSBURG 73 96 73 91 / 18 14 39 9 HATTIESBURG 73 95 75 93 / 18 39 38 27 NATCHEZ 74 94 71 89 / 8 16 24 6 GREENVILLE 77 96 71 89 / 33 24 32 9 GREENWOOD 75 94 72 89 / 34 31 37 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/28/ALLEN
Hazardous weather outlook, Jun 27, 3:14 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT THU JUN 27 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-282015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 314 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM MIDDAY INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT. MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-282015- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 314 PM CDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE LATE THIS EVENING INTO TONIGHT. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM MIDDAY INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jun 27, 8:51 PM CDT, 16 minutes before
MSZ018-019-280230-
SUNFLOWER MS-BOLIVAR MS-
851 PM CDT THU JUN 27 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT THU JUN 27 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 851 PM CDT...MOVING
SOUTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3403 9065 3399 9065 3399 9060 3365 9059
3366 9090 3404 9087
TIME...MOT...LOC 0151Z 000DEG 21KT 3394 9076
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:51 PM CDT | Special Weather Statement | JAN | Bolivar | 39 min |
| Jun 27, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| Jun 28, 2:49 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jun 28, 2:51 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Jun 28, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| Jun 28, 4:05 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| Jun 28, 4:10 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| Jun 28, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 29 min |
| Jun 28, 4:21 PM CDT | Special Weather Statement | JAN | Leflore | 44 min |
| Jun 28, 4:26 PM CDT | Special Weather Statement | JAN | Sunflower | 44 min |
| Jun 28, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 66 min |
| Jun 28, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 56 min |
| Jun 28, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 48 min |
| Jun 28, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Jun 28, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 49 min |
| Jun 28, 5:44 PM CDT | Special Weather Statement | JAN | Carroll | 61 min |
| Jun 28, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 39 min |
| Jun 28, 6:10 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 30 min |
| Jun 28, 6:13 PM CDT | Special Weather Statement | JAN | Carroll | 47 min |
| Jun 28, 6:20 PM CDT | Special Weather Statement | JAN | Holmes | 45 min |
| Jun 28, 6:22 PM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Jun 28, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 33 min |
| Jun 28, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 41 min |
| Jun 28, 6:38 PM CDT | Special Weather Statement | JAN | Sharkey, Yazoo | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.